Alert archive / Tennessee / Flash Flood Warnings in 1995

Flash Flood Warning 2, NWS Morristown, TN

August 10, 1995Blount County, Sevier County, Tennessee

NWS Morristown, TN issued this flash flood warning at Aug 10, 1995, 2:01 AM EDT for Blount County, Sevier County, Tennessee. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
Aug 10, 1995, 2:01 AM EDT (06:01 UTC)
Expired
Aug 10, 1995, 4:00 AM EDT
In force
119 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Blount County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMRX 100601
FFWMRX
TNC009-155-100800-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN
201 AM EDT THU AUG 10 1995
 
THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  400 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST TENNESSEE
 
   ...SOUTHEASTERN BLOUNT COUNTY...SOUTHERN SEVIER COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS NEAR 1
INCH IN SOUTHEAST BLOUNT COUNTY NEAR CADES COVE. RAIN GAUGE AMOUNTS ALSO
SHOW 1.22 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR NEAR THE CHIMNEY
PICNIC AREA IN THE GREAT SMOKY MOUNTAIN NATIONAL PARK. BOTH OF THESE
RAINFALL AMOUNTS ARE ENOUGH TO CAUSE FLASH FLOODING IN THESE AREAS.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT.  IT'S
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.  CAMPERS SHOULD
AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:22 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Aug 9, 9:22 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
915 PM EDT WED AUG 9 1995

THOUGHT WE COULD REMOVE SHOWERS FROM THE FORECAST FOR TONIGHT HOWEVER
WITH THE CONTINUED INSTABILITY AND WITH THE SHOWERS/STORMS TO THE NORTH
FEEL THE CURRENT FORECAST FOR THE NORTHERN AREAS OF THE FA IS STILL
VALID.  HAVE REMOVED THE SHOWER FORECAST FOR SOUTHERN REACHES AS
AIRMASS NOT AS UNSTABLE THERE AND SHOWERS TO NORTH LESS LIKELY TO
INFLUENCE THIS REGION.

Nearby

Flash Flood Warnings in Tennessee, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.